Texas, 2007Flash Flooding in Texas, June 25, 2007
June 25, 2007 · NWS EWX · 2 events in 2 counties and zones
Slow-moving thunderstorms on the afternoon of June 25 produced heavy rain and flash flooding over Travis and Comal Counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Slow-moving thunderstorms on the afternoon of June 25 produced heavy rain and flash flooding over Travis and Comal Counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 25, 11:26 AM CST, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 25, 11:26 AM CST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1226 PM CDT MON JUN 25 2007
.AVIATION...
A MOIST TROPICAL AIRMASS REMAINS ENTRENCHED ACROSS THE REGION.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WERE ONGOING
MAINLY ALONG AND EAST OF HIGHWAY 281. THE BEST CHANCE FOR
CONVECTION TO IMPACT THE I-35 TERMINALS IS FROM 18Z TO 22Z.
IFR/LIFR CONDITIONS WILL ACCOMPANY THE STRONGER STORMS WITH
MVFR/VFR CONDITIONS OUTSIDE OF THUNDERSTORM AREAS. THE MAJORITY OF
THE CONVECTION WILL DIMINISH AND END BY 01Z. MOIST GULF FLOW IN
THE LOWER LEVELS WILL ALLOW MVFR CIGS BELOW 020 FT TO DEVELOP BY
05Z WITH IFR CIGS BY 08Z. CIGS WILL IMPROVE TO MVFR BY 15Z.
SCATTERED SHOWERS WILL BE IN THE AREA BY 15Z AND HAVE INCLUDED A
PROB30 GROUP FOR A HEADS UP.
&&
.PREV DISCUSSION... /ISSUED 1018 AM CDT MON JUN 25 2007/
UPDATE...
CURRENT FORECAST LOOKS GOOD AND NO CHANGES ARE ANTICIPATED AT THIS
TIME. WILL CONTINUE FLASH FLOOD WATCH AS IT IS CURRENTLY CONFIGURED.
PREV DISCUSSION... /ISSUED 320 AM CDT MON JUN 25 2007/
DISCUSSION...RIDGING EXPECTED TO BUILD SLIGHTLY OVER THE REGION
DURING THE NEXT SEVERAL DAYS. AIRMASS IS TROPICAL OR NEARLY SO
WITH PROFILER DATA SHOWING DEEP MOIST SOUTHERLIES. EXPECT THE
MAJORITY OF THE RAIN TO BE ALONG AND EAST OF THE I-35 CORRIDOR
THIS AFTERNOON. DUE TO LOW FLASH FLOOD GUIDANCE VALUES AND
CONVERGENT COASTAL SHOWERS AND THUNDERSTORMS EXPECTED TO DRIFT
NORTH ACROSS SOUTHEASTERN SECTIONS..A FLASH FLOOD WATCH WAS
POSTED THIS AFTERNOON THROUGH THIS EVENING. PATTERN SHOULD NOT
CHANGE MUCH THROUGH WEDNESDAY AS A MOIST SOUTHERLY FLOW OFF THE
GULF CONTINUES TO TRAIN SHOWERS AND THUNDERSTORMS NORTHWARD
OVER THE EASTERN HALF OF THE REGION WITH GREATEST PROBABILITIES
EAST OF THE I-35 CORRIDOR. PROBABILITIES WILL BEGIN TO LOWER
BY THURSDAY AS THE ATMOSPHERE DRIES AND LOW LEVEL WINDS WEAKEN.
GUIDANCE HIGH TEMPERATURES WERE TWEAKED DOWNWARD A LITTLE BY
MIDWEEK GIVEN ANTICIPATED GROUND MOISTURE CONDITIONS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 73 84 72 88 72 / 60 70 60 50 20
AUSTIN BERGSTROM INTL AIRPORT 72 84 73 87 73 / 60 70 60 50 20
DEL RIO INTL AIRPORT 76 90 77 93 75 / 20 20 30 20 20
SAN ANTONIO INTL AIRPORT 74 86 74 88 74 / 50 60 50 40 20
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING
ZONES: DE WITT...FAYETTE...GONZALES...LAVACA.
&&
05/13
Hazardous weather outlook, Jun 25, 5:11 AM CST, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
611 AM CDT MON JUN 25 2007
TXZ171>173-183>194-202>209-217>225-228-261115-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
611 AM CDT MON JUN 25 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
A FLASH FLOOD WATCH IS IN EFFECT FOR THE SOUTHEASTERN PORTION OF
SOUTH CENTRAL TEXAS UNTIL MIDNIGHT TONIGHT. UNSTABLE AND MOIST
AIRMASS WILL CONTINUE TO EXPAND ACROSS MOST OF SOUTH CENTRAL TEXAS
THROUGH MID-WEEK. THIS WILL LEAD TO A GOOD CHANCE FOR SHOWERS AND
THUNDERSTORMS ACROSS THE COASTAL PLAINS AND THE EASTERN HALF OF
SOUTH CENTRAL TEXAS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH
THESE STORMS...AND MAY CAUSE FLOODING IN URBAN AND OTHER FLOOD
PRONE AREAS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
ABUNDANT MOISTURE WILL REMAIN IN PLACE ACROSS THE REGION THROUGH
MIDWEEK. THIS WILL LEAD TO A CHANCE FOR SHOWERS AND THUNDERSTORMS
EACH DAY. SOME OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL
WHICH MAY LEAD TO FLOODING IN URBAN AND OTHER FLOOD PRONE AREAS.
ADDITIONAL FLASH FLOOD WATCHES MAY BE NECESSARY AS THE SITUATION
UNFOLDS THROUGHOUT THE BEGINNING OF THE WEEK. THE CHANCES FOR RAIN
WILL BEGIN TO LOWER THROUGH THE END OF THE WEEK WITH A MORE
TYPICAL SUMMER PATTERN OF MAINLY SEA-BREEZE STORMS RETURNING BY
THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Flash Flood, Travis
- When
- June 25, 1:00 PM CST to 3:30 PM CST
- Where
- Travis County, Pflugerville to Oak Hill
- Cause
- Heavy Rain
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 30.430, -97.620
Thunderstorms produced from 2 to 4 inch rainfall in central Travis County with up to 6 inches near Oak Hill. Many Austin streets and rural roads were closed due to high water, including FM2244 and FM1825.
Flash Flood, Comal
- When
- June 25, 2:00 PM CST to 4:00 PM CST
- Where
- Comal County, Canyon Res to New Braunfels
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 29.900, -98.250
Thunderstorms produced from 2 to 4 inches of rain between Canyon Dam and the city of New Braunfels. Many of the New Braunfels streets and Comal County rural roads were closed due to flash flooding, including FM306, FM2673.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, June 25 to 27, 20071 death · 6 injured · $9.3 million · EF0 · 62 events
- Hail and Damaging Winds in Georgia, June 25, 20071 death · $946,000 · 1.75 in hail · 24 events
- Hail and Damaging Winds in North Carolina, June 25, 2007$250,000 · 50 kt wind · 4 events
- Damaging Winds in Tennessee, June 25, 2007$125,000 · 55 kt wind · 9 events
- Hail and Damaging Winds in South Carolina, June 25, 2007$80,000 · 1 in hail · 17 events
- Hail and Damaging Wind in Wyoming, June 25, 2007$70,000 · 4.25 in hail · 14 events
- Damaging Wind in Florida, June 25, 2007$100,000 · 1 event
- Lightning Strikes and Heavy Rain in Florida, June 25, 2007$65,000 · 3 events
- Hail and Damaging Winds in Virginia, June 25, 2007$31,000 · 52 kt wind · 12 events
- Damaging Wind and Lightning Strike in Texas, June 25, 2007$30,000 · 51 kt wind · 2 events
- Flash Flood and Hail in North Dakota, June 25, 20071.5 in hail · 10 events
- Lightning Strike in Texas, June 25, 20071 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42742, 42745.